Mathematische Zeitschrift

, Volume 280, Issue 3–4, pp 825–839 | Cite as

On conformal powers of the Dirac operator on Einstein manifolds

  • Matthias Fischmann
  • Christian Krattenthaler
  • Petr Somberg


We determine the structure of conformal powers of the Dirac operator on Einstein Spin-manifolds in terms of the product formula for shifted Dirac operators. The result is based on the techniques of higher variations for the Dirac operator on Einstein manifolds and spectral analysis of the Dirac operator on the associated Poincaré–Einstein metric, and relies on combinatorial recurrence identities related to the dual Hahn polynomials.


Conformal and semi-Riemannian Spin-geometry Conformal powers of the Dirac operator Einstein manifolds Higher variations of the Dirac operator  Hahn polynomials 

Mathematics Subject Classification

53C27 34L40 53A30 33C20 


  1. 1.
    Bourguignon, J.P., Gauduchon, P.: Spineurs, opérateurs de Dirac et variations de métriques. Commun. Math. Phys. 144(3), 581–599 (1992)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Branson, T., Gover, A.R.: Conformally invariant operators, differential forms, cohomology and a generalisation of \(Q\)-curvature. Commun. Partial Differ. Equ. 30(11), 1611–1669 (2005)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Bär, C., Gauduchon, P., Moroianu, A.: Generalized cylinders in semi-Riemannian and spin geometry. Math. Z. 249(3), 545–580 (2005)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Branson, T.: Sharp inequalities, the functional determinant, and the complementary series. Trans. Am. Math. Soc. 347, 3671–3742 (1995)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Dowker, J.S.: Determinants and conformal anomalies of GJMS operators on spheres. J. Phys. A Math. Theor. 44(11), 1–14 (2011)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Dowker, J.S.: Spherical Dirac GJMS operator determinants, ArXiv e-prints (2013).
  7. 7.
    Eelbode, D., Souček, V.: Conformally invariant powers of the Dirac operator in Clifford analysis. Math. Methods Appl. Sci. 33(13), 1558–1570 (2010)MathSciNetGoogle Scholar
  8. 8.
    Fefferman, C., Graham, C.R.: Conformal invariants, pp. 95–116. Astérisque (hors série), Élie Cartan et les mathématiques d’aujourd’hui (1985)Google Scholar
  9. 9.
    Fefferman, C., Graham, C.R.: The ambient metric (AM-178), no. 178. Princeton University Press, Princeton (2011)Google Scholar
  10. 10.
    Fischmann, M.: Conformally covariant differential operators acting on spinor bundles and related conformal covariants, Ph.D. thesis, Humboldt Universität zu Berlin, (2013),
  11. 11.
    Gover, A.R., Hirachi, K.: Conformally invariant powers of the Laplacian: a complete non-existence theorem. J. Am. Math. Soc. 17(2), 389–405 (2004)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Graham, C.R., Jenne, R.W., Mason, L., Sparling, G.: Conformally invariant powers of the Laplacian, I: existence. J. Lond. Math. Soc. 2(3), 557–565 (1992)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Guillarmou, C., Moroianu, S., Park, J.: Bergman and Calderón projectors for Dirac operators, J. Geom. Anal., 1–39, (2012).
  14. 14.
    Gover, A.R.: Laplacian operators and \(Q\)-curvature on conformally Einstein manifolds. Math. Ann. 336(2), 311–334 (2006)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Gover, A.R., Peterson, L.J.: Conformally invariant powers of the Laplacian, \(Q\)-curvature, and tractor calculus. Commun. Math. Phys. 235(2), 339–378 (2003)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Gover, A.R., Šilhan, J.: Conformal operators on weighted forms; their decomposition and null space on Einstein manifolds, Annales Henri Poincaré, vol. 15. Springer, Berlin (2014)Google Scholar
  17. 17.
    Graham, C.R., Zworski, M.: Scattering matrix in conformal geometry. Invent. math. 152, 89–118 (2003)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Holland, J, Sparling, G.: Conformally invariant powers of the ambient Dirac operator, ArXiv e-prints (2001).
  19. 19.
    Juhl, A.: Explicit formulas for GJMS-operators and \(Q\)-curvatures, geometric and functional analysis 23, 1278–1370 (2013).
  20. 20.
    Koekoek, R., Lesky, P.A., Swarttouw, R.F.: Hypergeometric orthogonal polynomials and their \(q\)-analogues. Springer monographs in mathematics. Springer, Berlin (2010)Google Scholar
  21. 21.
    Karlin, S., McGregor, J.L.: The Hahn polynomials, formulas and an application. Scr. Math. 26, 33–46 (1961)MathSciNetGoogle Scholar
  22. 22.
    Slovák, J.: Natural operators on conformal manifolds, Ph.D. thesis. Masaryk University, Brno (1993).

Copyright information

© Springer-Verlag Berlin Heidelberg 2015

Authors and Affiliations

  • Matthias Fischmann
    • 1
  • Christian Krattenthaler
    • 2
  • Petr Somberg
    • 1
  1. 1.E. Čech InstituteMathematical Institute of Charles UniversityPrague 8Czech Republic
  2. 2.Fakultät für MathematikUniversität WienViennaAustria

Personalised recommendations